Alert archive / California / Hard Freeze Warnings in 2011
Hard Freeze Warning 4, NWS Eureka, CA
NWS Eureka, CA issued this hard freeze warning at Dec 12, 2011, 3:53 PM PST. It took effect at Dec 13, 2011, 12:00 AM PST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2011, 3:53 PM PST (23:53 UTC)
- In effect from
- Dec 13, 2011, 12:00 AM PST
- Expired
- Dec 13, 2011, 2:11 AM PST
- In force
- 2 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
420 WWUS76 KEKA 122353 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 353 PM PST MON DEC 12 2011 ...COLD TEMPERATURES ALONG THE NORTH COAST... CAZ001-002-131300- /O.NEW.KEKA.HZ.W.0004.111213T0800Z-111213T1700Z/ REDWOOD COAST-MENDOCINO COAST- 353 PM PST MON DEC 12 2011 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST TUESDAY. * CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP QUICKLY TONIGHT ONCE THE SUN GOES DOWN. * WIDESPREAD AREAS OF TEMPERATURES 27 TO 29 DEGREES ARE EXPECTED LATE TONIGHT INTO TUESDAY MORNING. THE MAIN EXCEPTION WILL BE A QUARTER MILE OR LESS FROM THE COAST WHERE TEMPERATURES WILL REMAIN A FEW DEGREES WARMER. * TUESDAY MORNING TEMPERATURES WILL WARM QUICKLY ONCE THE SUN COMES UP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
1 follow-up statement
401 WWUS76 KEKA 131011 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 211 AM PST TUE DEC 13 2011 CAZ001-002-131115- /O.CAN.KEKA.HZ.W.0004.000000T0000Z-111213T1700Z/ REDWOOD COAST-MENDOCINO COAST- 211 AM PST TUE DEC 13 2011 ...HARD FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HARD FREEZE WARNING. TEMPERATURES WILL DROP TO THE UPPER 20S TO LOW 30S EARLY THIS MORNING BUT THE LENGTH OF TIME WILL NOT BE LONG ENOUGH TO WARRANT THE HARD FREEZE WARNING. $$
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hard freeze warning went out at Dec 12, 3:47 PM PST, 6 minutes earlier.
Area forecast discussion, Dec 12, 3:47 PM PST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
347 PM PST MON DEC 12 2011
.SYNOPSIS...A RIDGE OF HIGH PRESSURE IS CURRENTLY BUILDING IN
ACROSS THE REGION. THIS IS EXPECTED TO PERSIST THROUGH WEDNESDAY.
WEDNESDAY NIGHT INTO THURSDAY THERE IS A CHANCE OF RAIN AS A WEAK
SYSTEM MOVES ACROSS THE AREA.
&&
.SHORT TERM...WEAK OFFSHORE FLOW AND WEAK RIDGE BUILDING IN HAS
BROUGHT CLEAR SKIES TO MUCH OF THE AREA WITH ONLY A FEW CLOUDS
LEFT OVER SOUTH FORK MOUNTAIN. TONIGHT WEAK OFFSHORE IS EXPECTED
TO PERSIST. COASTAL AREAS ARE EXPECTED TO REMAIN CLEAR. THIS WILL
ALLOW TEMPERATURES TO DROP QUICKLY. ISSUED HARD FREEZE WARNING TO
AS IT LOOKS TEMPERATURES WILL BE AROUND 29 DEGREES ACROSS MUCH OF
THE COASTAL ZONES FOR A COUPLE HOURS TOWARDS MORNING. AREAS
WITHIN A QUARTER MILE OF THE WATER MAY ONLY COOL TO AROUND
FREEZING. WIDESPREAD FROST IS EXPECTED AS WELL. INLAND EXPECT
AREAS OF VALLEY FOG ONCE AGAIN ALTHOUGH EXPECT IT WON'T MAKE IT AS
FAR SOUTH AS UKIAH.
TUESDAY LOOKS TO BE ANOTHER NICE DAY ALTHOUGH SOME MID TO HIGH
CLOUDS ARE POSSIBLE. MODELS ARE SHOWING SYSTEM SPLITTING UPSTREAM
FROM NORTHERN CA. ONE PIECE OF ENERGY DIVES SOUTH OFFSHORE WILL
THE PIECE MOVES INLAND OVER WA. IF THIS SYSTEM MOVES SLIGHTLY
CLOSER TO SHORE IT COULD BRING SOME CLOUDS IN. WEDNESDAY MORNING
TEMPERATURES ARE EXPECTED TO BE SLIGHTLY WARMER THAN TUESDAY SO
WILL HOLD OFF ON A HARD FREEZE WATCH. WEDNESDAY MODELS ARE IN GOOD
AGREEMENT ON A WEAK SHORTWAVE RIDGE BUILDING IN ONCE AGAIN AND
BRINGING CLEAR SKIES AND DRY CONDITIONS. WEDNESDAY NIGHT INTO
THURSDAY MORNING MODELS ARE CONTINUING TO SHOW A WEAK SYSTEM
MOVING THROUGH ALTHOUGH THEY HAVE PUSHED IT BACK A FEW MORE HOURS
AND WEAKENED IT. THIS IS A COMMON TREND WHEN SYSTEMS ARE TRYING TO
BREAK THROUGH A RIDGE SO ADJUSTED POPS ACCORDINGLY. ALSO LOWERED
QPF TO A FEW TENTHS OF AN INCH OVER THE MOUNTAINS AND A FEW
HUNDREDTHS ALONG THE COAST. THIS IS MORE IN-LINE WITH THE MODELS
AND THE RFC.
.LONG TERM...BEHIND THE SYSTEM ON THURSDAY MODELS BUILD THE RIDGE
BACK IN QUICKLY. CURRENT MODEL RUNS ARE SHOWING A SIGNIFICANT WARM
UP WITH THIS RIDGE. 850 TEMPERATURES PEAK AROUND 12C OVER EUREKA
ON SATURDAY. SUNDAY MODELS ARE HINTING AT ANOTHER SYSTEM BRINGING
RAIN TO THE REGION. THE ECMWF HAS THE SYSTEM MUCH FARTHER NORTH
AND WEAKER THAN THE GFS. AM INCLINED TO BELIEVE THE ECMWF WITH THE
PERSISTENCE OF THE RIDGE OVER THE PAST FEW WEEKS...HOWEVER DID
NUDGE POPS UP SLIGHTLY TO ACCOUNT FOR IT. EXPECT MODELS MAY PUSH
THE SYSTEM BACK AS IT GETS CLOSER.
&&
.AVIATION...ALONG THE REDWOOD COAST TAF SITES ARE VFR WITH NORTHERLY
WINDS. WINDS SHOULD DIMINISH INTO THE EVENING AND VFR SHOULD PREVAIL
INTO THE NIGHT. SOME PATCHY SHALLOW FOG IS POSSIBLE AROUND HUMBOLDT
BAY. INLAND SHOULD BE MOSTLY VFR. STRATUS MAY FORM IN SOME OF THE
INLAND VALLEYS...DROPPING CONDITIONS TO IFR.
&&
.MARINE...GALE CONDITIONS ARE ENDING ACROSS THE OUTER WATERS AS THE
PRESSURE GRADIENT WEAKENS. THE 15Z WINDSAT PASS SHOWED WINDS
APPROACHING 40 KT ACROSS THE OUTER WATERS AND THIS SEEMS TO MESH
WELL WITH THE CAPE MENDOCINO CDIP BUOY, WHICH PEAKED NEAR 18 FT THIS
MORNING. BUOY REPORTS THIS AFTERNOON ARE RUNNING AROUND 10 TO 12 FT
AND DROPPING. ALLOWED THE GALE WARNING TO END ACROSS THE OUTER
WATERS. SCA'S ARE UP FOR ALL OF THE WATERS THROUGH THIS EVENING.
WINDS WILL BE SOMEWHAT GUSTY INTO EARLY EVENING AND THEN EASE INTO
THE OVERNIGHT. THE SAME CAN BE SAID OF THE SEAS, WHICH WILL CONTINUE
TO SUBSIDE INTO THE NIGHT. EXPECT LIGHT TO MODERATE NORTHERLY WINDS
AND SEAS AROUND 5 FT TUESDAY INTO WEDNESDAY MORNING. WINDS WILL
CHANGE TO THE SOUTH AND INCREASE WEDNESDAY AFTERNOON AS A COLD FRONT
APPROACHES. IT WILL PASS THROUGH LATE WEDNESDAY INTO THURSDAY. THIS
WILL BE FOLLOWED BY BUILDING HIGH PRESSURE AND A NORTHWEST SWELL
TRAIN.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...HARD FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM PST TUESDAY
CAZ001-002.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 10 PM PST THIS EVENING PZZ450-475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOVHazardous weather outlook, Dec 12, 4:55 AM PST, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 455 AM PST MON DEC 12 2011 CAZ001>004-076-131300- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 455 AM PST MON DEC 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FRONT WILL BRING THE FIRST RAIN FOR DECEMBER WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Hard Freeze Warnings in California, 2011Every hard freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.